NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 1, 6:01 AM EST, 59 minutes earlier.
Area forecast discussion, Apr 1, 6:01 AM EST, 59 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
701 AM EDT Sat Apr 1 2023
...Updated Aviation Discussion...
.Short Term...(Today and tonight)
Issued at 217 AM EDT Sat Apr 1 2023
Deep closed low will progress eastward across the southern Great
Lakes today. Another vort maxima lobe will rotate through providing
forcing for ascent, along with residual low level moisture and steep
lapse rates will result in scattered showers developing by mid-
morning through afternoon. Given the shallow convective nature, and
thermal profiles, it is possible that some graupel could briefly mix
in shortly after development in the late morning. This
precipitation will primarily be across the northeast half of the
area into the evening.
Preceding this, a cold front will move through during the early
morning, and as soon as we start mixing into very strong wind aloft
(i.e., 90-kt 700-mb jet core) strong gusts will start. We will
continue the Wind Advisory, though as the midlevel speed max moves
east, wind gusts may lessen some during the afternoon, so gusts up
to 50 mph may primarily be through early afternoon before subsiding.
Cold advection should hold temperatures in the low to mid 40s during
the afternoon.
&&
.Long Term...(Sunday through Friday)
Issued at 217 AM EDT Sat Apr 1 2023
We will continue in a progressive low amplitude flow pattern that
will evolve to split flow before becoming quite amplified by
Tuesday. This is as an impressive deep trough evolves over west
and central CONUS. Before this happens, one low amplitude wave
will interact with returning moisture to bring some rain Monday
into early Tuesday.
As strong warm/moist advection regime evolves preceding the intense
mid-latitude system to our west on Tuesday, more rain will develop.
We are growing increasingly concerned about episodic severe weather
across the region, though the details on timing and specifically
which areas are impacted the hardest are unclear at the moment.
Current thinking is a dangerous setup of very broad warm sector
with anomalous moisture and broad low-level jet/strong mass
response to the main mid-latitude system will bring a risk of
severe storms to Indiana at least with the frontal passage into
Wednesday. There may also be severe thunderstorms in our area
preceding this with either (1) the warm advection regime, or (2)
associated with a weak midlevel perturbation that moves out of the
Arklatex region Tuesday. The ceiling for this event is high
across broader region, with the potential for significant severe
and tornadoes. This may primarily be centered west of Indiana, but
these details will become more clear over the next couple of
days.
The synoptic pattern after this system into the latter half of the
week is a little more uncertain, given growing spread in ensemble
spaghetti plots and cluster analysis. One possibility is for a
lifting track and quick modest midlevel height rises keeping
temperatures at least at climo if not slightly above. We would
generally be dry as west-northwesterly flow pattern would suppress
deeper moisture to our south and we would generally experience a
drier continental air mass. Weak perturbations would only bring
brief generally light precipitation events into next weekend.
&&
.Aviation...(12Z TAF Issuance)
Issued at 701 AM EDT Sat Apr 1 2023
Impacts:
* Strong wind gusts behind a cold front starting early this morning
* Period of MVFR stratus late morning into afternoon
* Decreasing winds late afternoon/evening
Discussion:
Stratus will increase later this morning behind a cold front, and
wind gusts will increase considerably as soon as we start mixing.
Winds should subside gradually this afternoon. MVFR stratus will
start late morning into the afternoon.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 6 PM EDT this evening for INZ021-028>031-
035>049-051>057-060>065-067>072.
&&
Short Term...BRB
Long Term...BRB
Aviation...BRB
Hazardous weather outlook, Apr 1, 1:35 AM EST, 5 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
235 AM EDT Sat Apr 1 2023
INZ021-028>031-035>049-051>057-060>065-067>072-020645-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Union City,
Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma,
Rosedale, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer,
Gosport, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg,
Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville,
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, and North Vernon
235 AM EDT Sat Apr 1 2023
This hazardous weather outlook is for central Indiana.
.DAY ONE...Today and Tonight.
Strong winds gusts up to 50 mph are possible this morning through
early to mid afternoon.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a chance of thunderstorms Monday night through Wednesday.
Severe storms including large hail, damaging winds, and tornadoes are
possible during this period, primarily Tuesday afternoon through
early Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed Tuesday and Wednesday.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind